Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jun 15, 2021, 6:07 PM CDT for Jefferson County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 15, 2021, 7:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 87 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2560 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636
WWUS84 KLCH 152307
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
607 PM CDT Tue Jun 15 2021
TXZ215-160000-
Jefferson TX-
607 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 700 PM
CDT...
At 606 PM CDT, Doppler radar was tracking a strong thunderstorm over
Port Acres, or near Nederland, moving southwest at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Central
Gardens, Sabine Pass, Port Acres, La Belle, Southeast Texas Regional
Airport, Stowell, Winnie and Sea Rim State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2981 9436 3004 9406 2993 9387 2986 9393
2985 9392 2985 9394 2978 9395 2976 9390
2968 9384 2967 9388 2968 9397 2967 9406
2956 9435
TIME...MOT...LOC 2306Z 044DEG 18KT 2989 9404
$$
K. KuyperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 2:48 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 15, 2:48 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
248 PM CDT Tue Jun 15 2021
.DISCUSSION...
Today thru 12Z FRI
Yesterdays temporary "break" from heat indices below 100 has
clearly come to an end. Warmer and humid conditions have returned,
yielding indices in the 100-105 range. It's possible that a heat
advisory will not be necessary either today nor tomorrow.
Nevertheless we advise anyone to be cautious while outside.
A few storms popped up on radar within the last hour or so. This
activity is expected to continue into the evening hours before
tapering out tonight. On Wednesday and Thursday afternoons, shower
and thunderstorm activity will be limited thanks to relatively drier
air filtering into the region as a high pressure builds in north of
us.
.LONG TERM (Friday through Tuesday)...
The main attention during this forecast period will be potential
tropical system in the Gulf of Mexico.
The latest tropical weather outlook from the National Hurricane
Center issued at 1 pm CDT, has a high probability (80 percent) of
some sort of tropical development over the Bay of
Campeche/southern/western Gulf of Mexico area for the next 5 days,
and this is mainly by the start of this forecast period. This
basically means that under the expected conditions in that hatched
area 8 out of 10 times some sort of tropical cyclone (including a
depression) forms.
There is still a lot of spread overall in the ensemble members of
the main global models and no one run of any deterministic guidance
is given any more weight than the other as for the details and
impacts of the potential system and of course the impacts are the
key thing. Thus, confidence still remains low in the extended
forecast for that reason.
The current overall consensus of the reliable guidance is showing
the following scenario...
The tropical disturbance over the southern Gulf of Mexico will merge
with a tropical wave that is currently over the western Caribbean
Sea with the result the formation of an area of low pressure that
will likely be tropical in nature.
For Friday into the weekend, a northern stream short wave will move
down from the plains and likely erode the eastern side of the upper
level ridge that is centered over the southwest US, allowing for a
general weakness to form over the northwest and central Gulf of
Mexico. Meanwhile, an upper level ridge will build across the
Caribbean Sea through the Yucatan. Therefore, the tropical
moisture and any low pressure entity should get pushed and pulled
in a general northerly direction.
Some keys will be where the low center finally forms, and how fast
the short wave erodes away the ridge, and if the short wave can pick
up the low center.
Thus, there looks to be increasing rain chances starting late Friday
into the weekend. As with any system like this, increase in winds
and seas will start over the coastal waters on Friday, with higher
and elevated tides along the coast during Friday.
If there are some positives, latest Ocean Heat Content and Tropical
Cyclone Heat Potential analysis over the western and central Gulf is
only modest which would hopefully discourage rapid intensification,
and decent shear is progged over the northern Gulf that could keep
whatever type of system that develops somewhat disorganized and
lopsided. With that it is not important to focus on the low center,
as impacts will likely be away from the center.
At this time, the number one hazard looks to be heavy rainfall which
could lead to flooding. Abundant tropical moisture is progged with
this system as precipitable water values at or above 2.5 inches,
along with mean layer relative humidity values over 90 percent.
Therefore, shower activity will be highly precipitation efficient
with high rainfall rates. Of course, at this time, it is highly
uncertain where this heavy rainfall activity will occur.
With the uncertainty in the forecast at this time, grids during
this time frame are close to the blend of national models, with QPF
weighted from WPC.
All interests in the forecast area should keep updated with the
latest tropical outlooks and information on the potential system in
the Gulf.
Rua
&&
.MARINE...
Light and variable winds along with low wave heights will
continue through Wednesday as high pressure continues to ridge
across the northern Gulf of Mexico. A tropical disturbance across
the southern Gulf of Mexico will increase the pressure gradient
across the northern Gulf, increasing winds and seas for Thursday
into the weekend. All marine interests should monitor the latest
tropical weather outlook from the National Hurricane Center for
further information on this system.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 95 72 94 / 0 10 0 0
LCH 76 94 74 93 / 30 20 10 10
LFT 75 93 73 92 / 20 20 0 10
BPT 73 94 74 93 / 30 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...Ozone Action Day from 7 AM to 6 PM CDT Wednesday for TXZ201-215-
216.
GM...None.
&&Hazardous weather outlook, Jun 15, 2:51 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 251 PM CDT Tue Jun 15 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-162000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 251 PM CDT Tue Jun 15 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered afternoon and early evening showers and thunderstorms are currently occurring and expected across the area. No severe thunderstorms are expected, but stronger thunderstorms will be capable of locally heavy rainfall, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated afternoon showers and thunderstorms possible but limited due to drier air expected to filter in. By Friday into the weekend, the chance for more widespread rainfall will increase as a tropical disturbance moves north from the Bay of Campeche. The National Hurricane Center is indicating a high chance (80 percent) for tropical cyclone development over the next 5 days. Please continue to monitor the latest forecast information from the hurricane center and this office over the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-162000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 251 PM CDT Tue Jun 15 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated afternoon showers and thunderstorms possible but limited due to drier air expected to filter in. By Friday into the weekend, the chance for more widespread rainfall will increase as a tropical disturbance moves north from the Bay of Campeche. The National Hurricane Center is indicating a high chance (80 percent) for tropical cyclone development over the next 5 days. Please continue to monitor the latest forecast information from the hurricane center and this office over the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 15, 5:05 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
505 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM MARINE TSTM WIND 3 SW CAMERON 29.77N 93.34W
06/15/2021 M46 MPH CAMERON LA C-MAN STATION
&&
TMOGGEDSpecial weather statement, Jun 15, 5:12 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
512 PM CDT Tue Jun 15 2021
TXZ201-152300-
Hardin TX-
512 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDIN COUNTY UNTIL
600 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Batson, or near Saratoga, moving southwest at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sour Lake, Saratoga, Batson and Honey Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 9462 3040 9438 3019 9430 3010 9442
3011 9443 3011 9460 3030 9467
TIME...MOT...LOC 2212Z 025DEG 28KT 3019 9455
K. KuyperSpecial weather statement, Jun 15, 5:30 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
530 PM CDT Tue Jun 15 2021
LAZ073-152300-
West Cameron LA-
530 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CAMERON PARISH UNTIL
600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Johnsons Bayou, moving southwest at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Johnsons Bayou, Sabine National Wildlife, Holly Beach, Hackberry and
Constance Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2973 9385 2973 9386 2980 9391 2981 9387
2980 9386 2982 9386 2983 9380 2989 9377
2992 9345 2977 9345 2975 9368 2973 9378
2969 9383
TIME...MOT...LOC 2230Z 025DEG 28KT 2988 9371
K. KuyperSpecial weather statement, Jun 15, 5:35 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
535 PM CDT Tue Jun 15 2021
LAZ054-055-152345-
Lower St. Martin LA-St. Mary LA-
535 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. MARY AND
SOUTHEASTERN ST. MARTIN PARISHES UNTIL 645 PM CDT...
At 535 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pierre Part to near Bayou Geneve to 8
miles south of Labadieville. Movement was south at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Morgan City, Patterson, Berwick, Stephensville, Bayou Vista, Belle
River, Patterson Memorial Airport, Amelia and Pierre Part.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2961 9118 2955 9124 2955 9128 2943 9127
2948 9129 2948 9130 2933 9136 2938 9139
2939 9148 2955 9141 2955 9143 2952 9154
2941 9149 2952 9155 2991 9121 2985 9118
2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 2235Z 005DEG 29KT 2995 9114 2977 9108 2970 9096
LandreneauLocal storm report, Jun 15, 5:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST 4 SE SABINE PASS 29.69N 93.84W
06/15/2021 M44 MPH JEFFERSON TX C-MAN STATION
&&Special weather statement, Jun 15, 6:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
607 PM CDT Tue Jun 15 2021
TXZ215-160000-
Jefferson TX-
607 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 700 PM
CDT...
At 606 PM CDT, Doppler radar was tracking a strong thunderstorm over
Port Acres, or near Nederland, moving southwest at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Central
Gardens, Sabine Pass, Port Acres, La Belle, Southeast Texas Regional
Airport, Stowell, Winnie and Sea Rim State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2981 9436 3004 9406 2993 9387 2986 9393
2985 9392 2985 9394 2978 9395 2976 9390
2968 9384 2967 9388 2968 9397 2967 9406
2956 9435
TIME...MOT...LOC 2306Z 044DEG 18KT 2989 9404
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:58 PM CDT | Special Weather Statement | LCH | Vermilion | 47 min |
| Jun 15, 3:02 PM CDT | Special Weather Statement | LCH | Calcasieu | 58 min |
| Jun 15, 3:37 PM CDT | Special Weather Statement | LCH | Vermilion | 53 min |
| Jun 15, 3:41 PM CDT | Special Weather Statement | LCH | Calcasieu | 49 min |
| Jun 15, 3:52 PM CDT | Special Weather Statement | LCH | Saint Martin | 53 min |
| Jun 15, 3:57 PM CDT | Special Weather Statement | LCH | Cameron | 63 min |
| Jun 15, 4:17 PM CDT | Special Weather Statement | LCH | Calcasieu | 13 min |
| Jun 15, 4:29 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 31 min |
| Jun 15, 4:30 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Jun 15, 4:48 PM CDT | Special Weather Statement | LCH | Cameron, Jefferson Davis | 57 min |
| Jun 15, 4:48 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 27 min |
| Jun 15, 5:21 PM CDT | Special Marine Warning | LCH | 84 min | |
| Jun 15, 5:35 PM CDT | Special Weather Statement | LCH | St. Mary | 70 min |
| Jun 15, 4:22 PM CDT | Special Weather Statement | LCH | Hardin | 23 min |
| Jun 15, 4:54 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 49 min |
| Jun 15, 5:08 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 52 min |
| Jun 15, 5:12 PM CDT | Special Weather Statement | LCH | Hardin | 48 min |
| Jun 15, 5:30 PM CDT | Special Weather Statement | LCH | Orange | 30 min |
| Jun 15, 5:39 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson | 48 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.